Childhood Diseases

Question
Posted by: Peas | 2012/01/26

Q.

Anti biotics

Hi Professor,

My 4 year old son has been diagnosed with an ear infection and has been put on anti-biotics. We started yesterday and have to give 9ml Purmycin every 6 hours. This morning he complained of a sore stomach and eventually vomited. He does not have a fever. I am also giving him 3 x Probiflora tablets daily.

Should I stop with the anti-biotics for the rest of the day and try to continue tomorrow?

Expert's Reply

A.

Paediatrician

It does appear that your son cannot tolerate the Purmycin. Purmycin is the brand name for Erythromycin. Erythromycin can certainly cause stomach ache and vomiting as a side effect. You should stop the Purmycin and inform his doctor. Continue with the Probiflora once daily for 10 days.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.